MAUDE Adverse Event Report: MAZOR ROBOTICS LTD MAZOR X SYSTEM; ORTHOPEDIC STEREOTAXIC INSTRUMENT

MAZOR ROBOTICS LTD MAZOR X SYSTEM; ORTHOPEDIC STEREOTAXIC INSTRUMENT
Model Number TPL0059
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/07/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H3, h6) clinical data was received and is pending analysis.Codes b21, c21, and d16 are applicable.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received information regarding a guidance system being used during a spinal procedure.It was reported that during an l5-s1 transforaminal lumbar interbody fusion (tlif) spinal fusion procedure using computed tomography-to-fluoro registration, both l5 screws were significantly lower than the planned trajectory.The surgeon began at s1 (left) and then moved to l5 (left), where an x-ray confirmed the screw was positioned lower than planned but still acceptable.However, upon transitioning to l5 (right), another x-ray revealed the screw was significantly lower than planned and not acceptable.A medtronic imaging spin confirmed both l5 screws were placed too low.Due to limited remaining pedicle, screw placement at l5 was no longer viable.Consequently, the surgeon performed a fusion from l4 to s1 instead of the originally planned l5-s1.The guidance system was used at l4, and correct screw placement was confirmed at that level.No patient complications have been reported as a result of this event and surgical delay was one-hour or longer.Additional information was received.It was reported that trajectories were deviated between 4 and 7 millimeters (mm) caudal of the plan.
 
Additional Manufacturer Narrative
H3, h6) clinical data was received for analysis.In summary, the root cause of deviations was due to inadequate platform fixation, most likely leading to a platform shift.The logs indicated that the robot reached the registered location accurately (as the destination and current points match).Review of the schanz pin attachment in the lateral position showed that the pin was not attached well to the cortical bone.Misplacement of the platform may lead to instability and cause deviations for all operating trajectories.Codes b01, c13, and d11 are applicable.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
MAZOR X SYSTEM
Common Device Name
ORTHOPEDIC STEREOTAXIC INSTRUMENT
Manufacturer (Section D)
MAZOR ROBOTICS LTD
1 haeshel street. (building c)
caesarea business park
caesarea hefa,il 30798 30
IS  3079830
Manufacturer (Section G)
MAZOR ROBOTICS LTD
1 haeshel street. (building c)
caesarea business park
caesarea hefa,il 30798 30
IS   3079830
Manufacturer Contact
justin ellis
8200 coral sea street ne mvs21
mounds view, MN 55112
7635265677
MDR Report Key21892298
Report Number3005075696-2025-00256
Device Sequence Number15550410
Product Code OLO
UDI-Device Identifier07290109184838
UDI-Public(01)07290109184838(11)220329
Combination Product (Y/N)N
Initial Reporter StateIA
Initial Reporter CountryUS
PMA/510(K) Number
K182077
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/11/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberTPL0059
Device Catalogue NumberTPL0059
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/09/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/07/2025
Supplement Date Received by Manufacturer05/26/2025
Initial Report FDA Received Date04/23/2025
Supplement Report FDA Received Date06/11/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/29/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient Age51 YR
Patient SexFemale
Patient Weight68 KG